ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 9 HOLES, 238 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Fall (1848); Bone Fracture(s) (1870)
| Date of Event |
04/25/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: item# 02.03264.009, lot# unknown, ncb, periprosthetic femur plate, distal, right, 9 holes, 238 mm.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).Device not yet received.
Event or Problem Description
It is reported that patient underwent an implant surgery on an unknown date.Subsequently, the patient had a revision as patient fell on the operated leg resulting in the fracture of femur and fracture of the plate.Attempts to obtain additional information have been made; however, no more is available.
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of initial medwatch.Additional information received: lot number is 2900630, the product is available for investigation, date of implantation, surgical report, x-rays (attached to report), patient info (dob, weight, height), the surgical technique for the product was utilized.Investigation of this incident is currently ongoing, a follow up report will be submitted when additional information becomes available.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
It is reported that patient underwent an implant surgery.Subsequently, the patient had a revision as patient fell on the operated leg resulting in the fracture of femur and fracture of the plate.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6.Correction: b4, g4, g7, h10.Event summary: it was reported that the patient underwent an implant surgery on (b)(6) 2019.Due to a fracture of the plate the patient was revised on (b)(6) 2019.Review of received data: no further due diligence required as all required information to support the conclusion is available/was already requested.In total 6 x-rays have been received.The quality of the x-ray pictures are poor.4 x-rays are dated with (b)(6) 2019, one day after the initial surgery.It can be seen that the ncb pp plate was inserted with several ncb screws around an existing knee prosthesis.Another x-ray dated with (b)(6) 2019 shows the pelvis of the patient.No medical devices can be seen on that x-ray picture.The x-ray dated (b)(6) 2019, on day after the revision surgery shows a new implanted ncb pp plate.The received surgical reports in french were reviewed.The surgical report of implantation dated (b)(6) 2019 describes a well-positioned ncb pp plate.The surgical report of explantation describes the breakage of the ncb pp plate.The plate was removed and replaced with a new ncb pp plate.Devices analysis; visual examination: the broken ncb pp plate and the screws were returned for investigation.The plate was broken into two parts.The fracture of the plate is located through a screw hole.On the fracture surfaces, beach lines are visible which point to a fatigue fracture.The fracture surfaces shows also small polished areas and some scratches, most probably due to contact between the parts after the fracture.Several scratches are visible on the surface of the non-bone-facing side of the plate.Review of product documentation: all involved devices are intended for treatment.Dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Raw material certificate reviewed on 10-jun-2020 are according to specification.Conclusion summary: it was reported that the patient underwent an implant surgery on (b)(6) 2019.Due to a fracture of the plate the patient was revised on (b)(6) 2019.The plate was in vivo for 2.5 months.The quality records show that all specified characteristics (material, dimensions, surface, etc.) for the ncb pp plate have met the specifications valid at the time of production.Therefore, the investigation results did not identify a non-conformance or a complaint out of box (coob).The visual examination of the plate indicates a fatigue fracture.Macroscopically, no defects can be observed that could trigger or contribute to the fracture.Fatigue fractures can occur due to a cyclic overloading.Possible contributing factors to the overload could be a not properly healed bone fracture and / or not adherence to the postoperative protocol (patient behavior).However, based on the available information and performed investigation, an exact root cause for the plate breakage could not be determined the need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
No change to previously reported event.